Infection and MTX
So I've had a scratchy/burning/irritated throat that's made it tickle and makes me want to cough for the past 3 days. This morning I woke up(slept a little longer than usual too)with a slight headache and pressure in my face. My daughter has sinusitis she's on Omnicef for currently and so I'm wondering if it might be that. Then again I get these types of symptoms with Lupus before a flare, the potential adrenal insufficiency I have going on and prednisone withdrawals although I shouldn't be having those because i'm on 10mg of it a day at present.
I started MTX what will be 6 weeks ago after my dose tonight. I guess my question is(since I think it's helped the lupus a little recently)how will I be able to tell if it's an infection vs any of the other things I mentioned or when to go to the dr? I only ever get "low grade" fevers. My temp is usually in the 97s so a low grade of 99s is higher for me. I just don't know how to tell the difference from anything anymore since the problems with cortisol,etc. I don't see the Endo till June 6th and the rheumy again till the end of this month.
Also, I know I have to take the MTX because you can't just stop taking meds like that but is it going to make the infection or whatever this is worse having to take it tonight knowing the next few days I will feel bad from it? Or will it mask it all and I won't know anything?? lol....I'm just so confused and don't know what my body is doing anymore. My menstrual cycle stopped last month and I've read it can be from MTX and prednisone changes them...but I'm also on the IUD Mirena birth control which can do that too and I've had that since Jan 2011...so...as I said I know nothing about me anymore!! Anyone else feel that way?? I hope you all are well. Take care and God Bless and thanks for letting me vent lol
*hugs* -Lupie LadyBug
Although the MTX itself most likely won't make you I'll you can "catch things" much more easily. If you feel like you are coming down with something you need to call your doctor because heat want you to skip a dose or two so your body can fight it better.
Many doctors do feel that Methotrexate can increase the severity of an infection as well as the risk of infection. If you feel that it is, indeed, an infection, contact your doctor. Do not stop taking the MTX unless your doctor advised you to do so. Patients on MTX are usually cautioned to avoid those things (and persons) who might present a risk of infection.
Please let us know what you and your doctor decide. I wish you the best.
Peace and Blessings
Hey there. I ended up going yesterday to the emergency care center instead of the ER at the hospital just because I knew it'd be quicker. My bp was elevated 139/76 compared to my usual 90s-100/60. Being 5'3 and 96lbs I imagine that is a bit elevated anyway. I have sinusitis and bronchitis. They did a urine but didn't really see any bacteria. The doc gave me Cipro to treat all 3 just in case at 500mg 2x/day. They also had to irrigate my ears(It was gross and so weird feeling!)due to wax buildup and afterwards noticed my ears had fluid behind them. I love how Cipro causes you to be more sun sensitive :/ *raises eyebrow* ...as if the other meds I take daily with their extra sun sensitivity and my photosensitivities are not enough lol I know one thing I've been having a lot more joint pain and stuff but I guess it's from being sick. I didn't sleep very well last night either. I've been in good spirits but physically haven't felt well. I still had a pretty good weekend though :) I hope you all are feeling well today and thanks for the thoughts and posts :)
P.S. I did not get the doc to do an adrenal function test on me....I figured I'd just get this out of the way and see how I feel after the infection clears up since by then I'll have my appt with the Endo and get the ball rolling on that issue.
I have not informed my dr of my going to the care center yet either. I will email her so hopefully I'll get a response back before I take my next metho dose on Tuesday night.